Journal of Statistical Theory and Applications

Volume 17, Issue 2, June 2018, Pages 213 - 229

The Extended Exponential Distribution and Its Applications

Authors
Ahmed Z. Afify, Mohamed Zayed
Department of Statistics, Mathematics and Insurance Benha University, Egypt
Mohammad Ahsanullah
Department of Management Sciences, Rider University NJ, USA
Received 18 December 2017, Accepted 2 March 2018, Available Online 30 June 2018.
DOI
https://doi.org/10.2991/jsta.2018.17.2.3How to use a DOI?
Keywords
Exponential distribution; Characterization; Generating function; Maximum likelihood; Simulation
Abstract

We introduce a new three-parameter extension of the exponential distribution called the odd exponentiated half-logistic exponential distribution. Various of its properties including quantile and generating functions, ordinary and incomplete moments, mean residual life, mean inactivity time and some characterizations are investigated. The new density function can be expressed as a linear mixture of exponential densities. The hazard rate function of the new model can be decreasing, increasing or bathtub shaped. The maximum likelihood is used for estimating the model parameters. We prove empirically the flexibility of the new distribution using two real data sets.

Copyright
Copyright © 2018, the Authors. Published by Atlantis Press.
Open Access
This is an open access article under the CC BY-NC license (http://creativecommons.org/licences/by-nc/4.0/).

Download article (PDF)
View full text (HTML)

Journal
Journal of Statistical Theory and Applications
Volume-Issue
17 - 2
Pages
213 - 229
Publication Date
2018/06/30
ISSN (Online)
2214-1766
ISSN (Print)
1538-7887
DOI
https://doi.org/10.2991/jsta.2018.17.2.3How to use a DOI?
Copyright
Copyright © 2018, the Authors. Published by Atlantis Press.
Open Access
This is an open access article under the CC BY-NC license (http://creativecommons.org/licences/by-nc/4.0/).

Cite this article

TY  - JOUR
AU  - Ahmed Z. Afify
AU  - Mohamed Zayed
AU  - Mohammad Ahsanullah
PY  - 2018
DA  - 2018/06/30
TI  - The Extended Exponential Distribution and Its Applications
JO  - Journal of Statistical Theory and Applications
SP  - 213
EP  - 229
VL  - 17
IS  - 2
SN  - 2214-1766
UR  - https://doi.org/10.2991/jsta.2018.17.2.3
DO  - https://doi.org/10.2991/jsta.2018.17.2.3
ID  - Afify2018
ER  -